Torsional elastic deformations of microtubules within continuous sheet model
Chelminiak, P., Dixon, J. M. and Tuszynski, J. A.. (2010) Torsional elastic deformations of microtubules within continuous sheet model. European Physical Journal E. Soft Matter, Vol.31 (No.2). pp. 215-227. ISSN 1292-8941Full text not available from this repository.
Official URL: http://dx.doi.org/10.1140/epje/i2010-10562-x
This paper develops a rigorous analysis of the microtubule elastic deformations in terms of the torsional degrees of freedom using the helix-based cylindrical structure of this biopolymer. Methods of differential geometry and the theory of elasticity are employed in our analysis. We find equilibrium conditions and constitutive equations in the linear regime. We estimate the value of torsional rigidity for microtubules based on their structure and some experimentally known elastic properties. The paper concludes with the derivation of a bulk modulus formula for a microtubule in solution. Both the entropy change and the fluctuation of the twist angle are obtained.
|Item Type:||Journal Article|
|Subjects:||Q Science > QD Chemistry
T Technology > TA Engineering (General). Civil engineering (General)
Q Science > QC Physics
|Divisions:||Faculty of Science > Engineering
Faculty of Science > Physics
|Journal or Publication Title:||European Physical Journal E. Soft Matter|
|Number of Pages:||13|
|Page Range:||pp. 215-227|
|Access rights to Published version:||Restricted or Subscription Access|
Actions (login required)